# SDR DF22002F00003

- Difficulty date: October 9, 2002
- Submitted: October 18, 2002
- Operation: Air carrier
- Aircraft: N187TX
- Make and model: Piper PA-44-180
- Aircraft serial: 4496099
- Engine: Lyc O360*
- System (JASC): 7160 · Engine Air Intake System
- Part: Control Cable
- Part number: 554545
- Condition: Broken
- Location: Carb Heat
- Part time: 576 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED NO RPM DROP WHEN CHECKING RT ENGINE CARBURETOR HEAT DURING RUN UP.  TECH FOUND THE CARBURETOR HEAT CONTROL, BROKEN AT THE CARBURETOR HEAT AIRBOX.  THE CABLE WAS BROKEN AT THE POINT WHERE THE THREADED SHAFT IS SWAGED TO THE CABLE.  THE SHROUD THAT GOES AROUND SHAFT WAS NO WERE TO BE FOUND.  REPLACED CONTROL CABLE.  AIRCRAFT TT: 576.7.  ON PREVIOUS 100 HOUR INSPECTION, BOTH ENGINE THROTTLE CONTROLS AND THE RIGHT ENGINE MIXTURE CONTROL WERE REPLACED FOR SIMILAR PROBLEMS.  WHILE THEY HAD NOT FAILED COMPLETELY, THE SHROUDS HAD COME LOOSE AND WERE FLOATING FREELY ALONG THE THREADED SHAFT.  AIRCRAFT TT: 424.9.  NEED MFG EVALUATION.
